If assessed with regard to TB and ventilation

If symptoms recur or liver function tests start to rise
as the drugs are reintroduced, the last drug added should be omitted 8.

The type of alternative regimen depends on which
anti tuberculosis drug is implicated as the cause of DILI. Most effective and
accepted strategy for management of disease  
is quick identification of the  
DILI, withholding ATT along with supportive care, identification of the
offending agent, rapid   introduction of
the modified regimen and thorough knowledge on the expected natural history
57.

We Will Write a Custom Essay Specifically
For You For Only $13.90/page!


order now

 Usual TB
treatment regimen consist of initial intensive phase of two months which target
rapid killing of organisms and continuation phase of four months with fewer
drugs which eliminates remaining bacilli. Introduction of pyrazinamide and
rifampicin in to TB treatment regimen has shortened the duration of treatment.
In fact our patient requires longer period of ATT than usual with alternative
regimen because both pyrazinamide and rifampicin is contraindicated.

In addition to above facts, it was essential to investigate
extensively to find out the etiology for both our patient and her partner being
getting   relapses/ reinfecion. HIV
screening was negative in both partners and repeat retroviral screening was
planned in three month time to detect if any viruses were in window period.
Repeat test was also negative in our patient .Drug resistant TB was also a
possibility which was excluded by AFB culture and drug susceptibility testing. Environment
factors were closely assessed with regard to TB and ventilation ?????????? …………………………………………………………………………………………………………………………………………………..  

All the house hold and non-house hold contact
tracing was negative without revealing undiagnosed TB cases which could have
been a source of infection.

 

 

Conclusion

On admission, our first differential diagnosis was that
she had suffered an ATT induced hepatitis following CAT 11 treatment even though
patient never developed drug induced hepatitis during CAT 1 therapy for previous
attack of TB. She did not reveal any co morbid factors to develop DILI either. However
the absence of risk factors does not imply that patient does not susceptible for
drug induced hepatotoxicity .So clinicians should aware and always suspect DILI
as potentially fatal adverse effects associated with anti –TB drugs and it is recommended
to obtain pre treatment LFT in every patient with prompt interfering whenever DILI
is suspected. Further more patients, relatives and DOT providers should be educated
on toxic features, and at each clinic visit side effects should be assessed as to
reduce mortality along with morbidity.